2 doctors weighed in:
How bad is it to keep taking laxatives? Will this permanently affect the stomach movement?
2 doctors weighed in

Dr. Ronald Kline
Surgery - Colorectal
In brief: It can
Chronic use of stimulus laxatives can cause a "burn-out" of the nerves in the colon requiring increasing doses of the laxative leading to increasing problems with constipation.
You should work at more natural means of having a bm, such as fiber, probiotics, fluids, exercise.

In brief: It can
Chronic use of stimulus laxatives can cause a "burn-out" of the nerves in the colon requiring increasing doses of the laxative leading to increasing problems with constipation.
You should work at more natural means of having a bm, such as fiber, probiotics, fluids, exercise.
Dr. Ronald Kline
Dr. Ronald Kline
Thank
Dr. Sidney Vinson
Internal Medicine - Gastroenterology
In brief: It won't
If you have chronic, severe, constipation the chronic use of laxatives or stool softeners is not really harmful.
You should discuss the details with your doctor. If you have bleeding, abdominal pain, weight loss or diarrhea, further evaluation may be necessary. See your doctor.

In brief: It won't
If you have chronic, severe, constipation the chronic use of laxatives or stool softeners is not really harmful.
You should discuss the details with your doctor. If you have bleeding, abdominal pain, weight loss or diarrhea, further evaluation may be necessary. See your doctor.
Dr. Sidney Vinson
Dr. Sidney Vinson
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified, Family Medicine
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors